Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 9, 2021, 10:16 PM MST for Pinal County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 10:16 PM MST (05:16 UTC)
- Expired
- Jul 9, 2021, 10:45 PM MST
- In force
- 29 min
- Issued by
- NWS Tucson, AZ
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 52 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 5.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 3280 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
131
WWUS85 KTWC 100516
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
1016 PM MST Fri Jul 9 2021
AZZ502-505-506-100545-
Tohono O'odham Nation including Sells-Southeast Pinal County
including Kearny/Mammoth/Oracle-South Central Pinal County including
Eloy/Picacho Peak State Park-
1016 PM MST Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PINAL COUNTY UNTIL 1045
PM MST...
At 1015 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles west of Kearny, or 14 miles east of Florence, moving southwest
at 30 mph.
Nickel size hail and wind gusts of 50 mph and blowing dust will be
possible with this storm.
Locations impacted include...
Eloy, Kearny, Picacho, Chui-Chu, Picacho Peak State Park, Cactus
Forest, Shopishk, East Chui-Chu and Kelvin.
LAT...LON 3317 11089 3279 11093 3257 11160 3277 11193
3277 11188 3279 11187 3279 11178 3276 11177
3276 11174 3273 11174 3273 11167 3276 11161
3286 11151 3304 11125
TIME...MOT...LOC 0515Z 058DEG 26KT 3300 11113
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:23 PM MST, 7 hours 53 minutes earlier.
Area forecast discussion, Jul 9, 2:23 PM MST, 7 hours 53 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 223 PM MST Fri Jul 9 2021 .SYNOPSIS...We'll keep enough moisture around for isolated to scattered thunderstorms the next few days, with temperatures running several degrees above average for much of the area. Then conditions look favorable for an increase in thunderstorm activity by early next week. && .DISCUSSION...Slow start to thunderstorm initiation today. A few storms have developed over the Rim, with cumulus clouds gradually increasing over the mountains of Pinal/Pima/Santa Cruz Counties. Dew points are still in the low 60s to upper 50s in those areas, but drier area is approaching from the east. This should keep Cochise County fairly quiet for today. Storm motion is toward the west/southwest at a decent pace of around 20 kts. SPC Meso Analysis shows a good amount of instability over the more moisture rich areas, with a line of low-level convergence along the advancing easterly dry airmass. HREF favors the region southwest of Tucson for thunderstorms later this afternoon into the evening along with whatever tries to move off the Rim. Overall, it's generally a low- grade monsoon day. Tomorrow is shaping up to be a more organized Rimshot event resulting in widespread thunderstorm chances as precip propagates all the way out into the lower deserts overnight. This scenario is aided by a better moisture profile and some cooling aloft which helps erode the persistent inversion we've been dealing with the past few days. Steering winds are a touch more northeasterly as well as the high repositions a little more to the west over Las Vegas. Over the next several days the high meanders about this general area, keeping persistent northeasterly flow for us. Daily thunderstorm chances will continue, and model guidance is really hitting the Tuesday-Thursday period. GEFS M-Climate percentiles for QPF shows a broad portion of our CWA in the 90th percentile and above. The high weakens at this time and an easterly wave tracking across Mexico pushes deep moisture into our region. Still hard to pinpoint which days might be most active, but high temps drop several degrees and the flash flooding threat is likely to increase during this time. && .AVIATION...Valid through 11/00Z. SKC to SCT clouds 9k-14k ft MSL through most of the period except SCT-BKN with layers above through 10/06z. Isolated-SCT SHRA/TSRA from the White Mountains southwest to Santa Cruz county potentially affecting the KTUS and KOLS terminals this evening. Wind gusts to 40 kts possible near any TSRA. Otherwise, surface winds less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered thunderstorms today into the evening hours. Saturday has the potential for a stronger rim shot event with storms propagating to the SW. A further increase is expected next week with a more favorable environment for storms, similar to last week. Min RH values will generally be in the 15-25 percent range for lower elevations through Monday with very good overnight recoveries before increasing Tuesday onward. Surface winds will be light and follow normal daily trends when not influenced by storms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Discussion...Howlett Aviation/Fire Wx...Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 9, 4:27 PM MST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
427 PM MST FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 28 SSW THREE POINTS 31.69N 111.45W
07/09/2021 M66 MPH PIMA AZ ASOS
&&
KJSSpecial weather statement, Jul 9, 5:11 PM MST, 5 hours 5 minutes before
Special Weather Statement National Weather Service Tucson AZ 511 PM MST Fri Jul 9 2021 AZZ501-502-100100- Western Pima County Including Ajo/Organ Pipe Cactus National Monument-Tohono O'odham Nation including Sells- 511 PM MST Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 600 PM MST... At 511 PM MST, Doppler radar was tracking a strong thunderstorm near Pisinemo, moving northwest at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pisinemo, Gu Vo, San Simon, Santa Cruz and San Simon West. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3206 11213 3192 11219 3203 11269 3228 11257 TIME...MOT...LOC 0011Z 112DEG 22KT 3202 11224 Carpenter
Special weather statement, Jul 9, 7:54 PM MST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Tucson AZ
754 PM MST Fri Jul 9 2021
AZZ509>511-100330-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan
Meadow-Galiuro and Pinaleno Mountains including Mount Graham-
754 PM MST Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAHAM COUNTY UNTIL
830 PM MST...
At 754 PM MST, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Sawmill, or 30 miles east of Globe, moving
southwest at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Calva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3334 10986 3308 11026 3332 11045 3339 11044
3340 11036 3343 11032 3343 11029 3344 11028
3344 11020 3346 11016 3346 11005
TIME...MOT...LOC 0254Z 029DEG 14KT 3347 11023Special weather statement, Jul 9, 10:16 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1016 PM MST Fri Jul 9 2021
AZZ502-505-506-100545-
Tohono O'odham Nation including Sells-Southeast Pinal County
including Kearny/Mammoth/Oracle-South Central Pinal County including
Eloy/Picacho Peak State Park-
1016 PM MST Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PINAL COUNTY UNTIL 1045
PM MST...
At 1015 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles west of Kearny, or 14 miles east of Florence, moving southwest
at 30 mph.
Nickel size hail and wind gusts of 50 mph and blowing dust will be
possible with this storm.
Locations impacted include...
Eloy, Kearny, Picacho, Chui-Chu, Picacho Peak State Park, Cactus
Forest, Shopishk, East Chui-Chu and Kelvin.
LAT...LON 3317 11089 3279 11093 3257 11160 3277 11193
3277 11188 3279 11187 3279 11178 3276 11177
3276 11174 3273 11174 3273 11167 3276 11161
3286 11151 3304 11125
TIME...MOT...LOC 0515Z 058DEG 26KT 3300 11113The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:11 PM MST | Special Weather Statement | TWC | 49 min | |
| Jul 9, 6:09 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 26 min |
| Jul 9, 7:54 PM MST | Special Weather Statement | TWC | Graham | 36 min |
| Jul 9, 8:17 PM MST | Severe Thunderstorm Warning | TWC | Graham | 43 min |
| Jul 9, 10:55 PM MST | Special Weather Statement | TWC | Pima | 35 min |
| Jul 10, 1:55 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 9 hr |
| Jul 10, 3:09 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 51 min |
| Jul 10, 3:18 PM MST | Special Weather Statement | TWC | Greenlee | 42 min |
| Jul 10, 3:40 PM MST | Special Weather Statement | TWC | 35 min | |
| Jul 10, 3:43 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 19 min |
| Jul 10, 4:03 PM MST | Special Weather Statement | TWC | Graham | 42 min |
| Jul 10, 4:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Jul 10, 4:32 PM MST | Severe Thunderstorm Warning | TWC | Graham | 43 min |
| Jul 10, 4:39 PM MST | Special Weather Statement | TWC | Santa Cruz | 51 min |
| Jul 10, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 45 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.